What your son seems to be having is allergic rhinitis. Allergic rhinitis is a collection of symptoms, predominantly in the nose and eyes, caused by airborne particles of dust, dander, or plant pollens in people who are allergic to these substances.
When a person with allergies breathes in an allergen such as pollen or dust, antibodies are produced. When the antibodies are stimulated by pollen and dust, histamine and other chemicals are released. This causes itching, swelling, and mucus production.
Pls contact an allergic specialist and get skin tests like skin ***** test done. In this a small amount of allergen is introduced into the skin of the forearm and the reaction of the skin is noted. If there is any redness then that person is allergic to the allergen introduced.
You can also get blood tests like RAST done for your son.
Your son is already takin benadryl. Longer-acting antihistamines are also helpful which are available by prescription.These medications include fexofenadine (Allegra), and cetirizine (Zyrtec).
You can also use nasal corticosteroid sprays like nasocort or flonase. Decongestants may also be helpful in reducing symptoms such as nasal congestion, but they should not be used for long periods. Cromolyn sodium is a nasal spray (Nasalcrom) for treating hay fever. If the symptoms are intense then your son can go in for immunotherapy.Pls consult an allergist in that case.
Hope this helps.Take care and pls do keep me posted on how your son is doing or if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.